Rare Side Effect of Pfizer’s Vaccine Kills a Woman in New Zealand

New Zealand has reported its first death associated with Pfizer’s COVID-19 vaccine after a woman experienced a rare side effect, which led to the inflammation of the heart muscle in the days that followed the vaccination.

In a statement, the country’s Health Ministry said “this is the first case in New Zealand where a death in the days following vaccination has been linked to the Pfizer COVID-19 vaccine.”

Citing a review by an independent panel monitoring the safety of COVID-19 vaccines in the country, the Health Ministry attributed the death to ‘myocarditis,’ a rate but well-documented side-effect of Pfizer’s vaccine.

Myocarditis is an inflammation of the heart muscle that can limit its ability to pump blood and can cause changes in heartbeat rhythms.

The statement added, “the benefits of Pfizer’s COVID-19 vaccine continue to outweigh the risks associated with Coronavirus infection and the vaccine’s side-effects, including myocarditis.”

On the other hand, in an official statement, Pfizer acknowledged that vaccine recipients ‘could’ face myocarditis in days that follow vaccination. However, such a side-effect is extremely rare.

It added, “Pfizer takes adverse side-effects linked with its vaccine very seriously,” assuring that “the US-based company closely monitors such events and shares relevant information to healthcare regulators across the world.”

Earlier this week, an Israeli study found that Pfizer’s COVID-19 vaccine marginally increased the risk of myocarditis.

Of the 884,828 vaccinated individuals who participated in the large-scale real-world study, 21- most of them young males- developed myocarditis after receiving Pfizer’s vaccine.

Israeli researchers claimed that 1 to 5 individuals per 100,000 are likely to experience myocarditis after receiving the Pfizer vaccine.



close
>